Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2014, 11:21 AM CDT for Val Verde County, Texas. It took effect at May 26, 2014, 10:03 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2014, 11:21 AM CDT (16:21 UTC)
- In effect from
- May 26, 2014, 10:03 AM CDT
- Expired
- May 26, 2014, 9:13 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River near Langtry (LTRT2).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
151
WGUS44 KEWX 251621
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT SUN MAY 25 2014
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-261021-
/O.NEW.KEWX.FL.W.0004.140526T0621Z-140527T1006Z/
/PDAT2.2.ER.140526T0621Z.140526T1200Z.140526T2206Z.NO/
1121 AM CDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER AT PANDALE CROSSING.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 0.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 AM MONDAY AND CONTINUE TO
RISE TO NEAR 10.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...MODERATE FLOODING IS WELL INTO THE
FLOOD PLAIN MAKING SECONDARY ROADS AND CROSSINGS ALONG THE PECOS RIVER AND
TRIBUTARIES VERY DANGEROUS TO TRAVEL. SWIMMERS AND TUBERS SHOULD LEAVE THE
RIVER AS FLOW IS DANGEROUSLY TURBULENT. CAMPERS VEHICLES AND GEAR IN THE
FLOOD PLAIN CAN BE SWEPT DOWNSTREAM.
$$
TXC465-261021-
/O.NEW.KEWX.FL.W.0005.140527T0600Z-140528T0205Z/
/LTRT2.1.ER.140527T0600Z.140527T1200Z.140527T1405Z.NO/
1121 AM CDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER NEAR LANGTRY.
* FROM LATE MONDAY NIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 1.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO
RISE TO NEAR 11.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...(4.0 METERS)...TURBULENCE IN THE RIVER CHANNEL IS
DANGEROUS TO CANOEISTS AND KAYAKERS. FLOW INUNDATES THE LOWER BANKS OF THE
CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
RIO GRANDE
PANDALE CROSSING 5 7 0.9 SUN 10 AM 10.1 3.1 1.5 1.3 1.1
LANGTRY 7 10 1.6 SUN 10 AM 1.6 11.6 2.4 1.7 1.5
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$
AAT4 follow-up statements
973
WGUS44 KEWX 252310
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT SUN MAY 25 2014
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-261710-
/O.EXT.KEWX.FL.W.0005.140526T1840Z-140527T2306Z/
/LTRT2.2.ER.140526T1840Z.140527T0000Z.140527T1106Z.NO/
610 PM CDT SUN MAY 25 2014
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE PECOS RIVER NEAR LANGTRY.
* FROM MONDAY AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 PM SUNDAY THE STAGE WAS 1.6 FEET (0.5 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON MONDAY AND CONTINUE TO
RISE TO NEAR 18.7 FEET 5.7 METERS BY MONDAY EVENING.
* IMPACT...AT 20.0 FEET...(6.1 METERS)...MAJOR FLOODING COVERS THE BOTTOM OF THE
CANYON IN MOST PLACES AND IS VERY TURBULENT AND DANGEROUS TO CANOEISTS AND
KAYAKERS BELOW PANDALE TO AMISTAD LAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.7 FEET ON JUL 19
1990.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 7 10 1.6 SUN 05 PM 1.6 8.8 3.9 3.6 3.6
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 2 3 0.5 SUN 05 PM 0.5 2.7 1.2 1.1 1.1
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$672
WGUS84 KEWX 260134
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT SUN MAY 25 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-261934-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-140527T1056Z/
/PDAT2.2.ER.140525T2111Z.140526T0600Z.140526T2256Z.NO/
834 PM CDT SUN MAY 25 2014
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES
FOR THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM SUNDAY THE STAGE WAS 12.1 FEET (3.7 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL CRESTED AT 12.32 FEET (3.75 METERS) AT 7 PM SUNDAY.
THE RIVER LEVEL MAY RISE AGAIN TO NEAR 13.0 FEET (4.0 METERS) BY EARLY MONDAY
THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...(4.6 METERS)...MAJOR FLOODING MAKES LOW WATER
CROSSINGS ALONG THE PECOS RIVER AND TRIBUTARIES POTENTIALLY DEADLY. THE FLOOD
WAVE MOVING DOWNSTREAM CAUSES RAPID RISES DANGEROUS TO CAMPERS ON THE LOW
BANKS BELOW SHEFFIELD TO AMISTAD RESERVOIR. AUTOS AND GEAR CAN BE SWEPT
DOWNSTREAM.
$$
TXC465-261933-
/O.EXT.KEWX.FL.W.0005.140526T1632Z-140528T0300Z/
/LTRT2.2.ER.140526T1632Z.140527T0000Z.140527T1500Z.NO/
834 PM CDT SUN MAY 25 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES
FOR THE PECOS RIVER NEAR LANGTRY.
* FROM MONDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM SUNDAY THE STAGE WAS 1.6 FEET (0.5 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST BETWEEN 18 AND 19 FEET (5.5 TO 5.8 METERS) LATE MONDAY.
* IMPACT...AT 20.0 FEET...(6.1 METERS)...MAJOR FLOODING COVERS THE BOTTOM OF THE
CANYON IN MOST PLACES AND IS VERY TURBULENT AND DANGEROUS TO CANOEISTS AND
KAYAKERS BELOW PANDALE TO AMISTAD LAKE.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
PANDALE CROSSING 5 7 12.1 SUN 08 PM 6.7 5.4 5.2 5.1 5.0
LANGTRY 7 10 1.6 SUN 08 PM 18.6 5.2 3.9 3.7 3.6
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
PANDALE CROSSING 2 2 3.7 SUN 08 PM 2.0 1.6 1.6 1.6 1.5
LANGTRY 2 3 0.5 SUN 08 PM 5.7 1.6 1.2 1.1 1.1
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$464
WGUS84 KEWX 261507
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT MON MAY 26 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-270348-
/O.EXT.KEWX.FL.W.0005.140526T1503Z-140527T0348Z/
/LTRT2.1.ER.140526T1024Z.140526T1115Z.140526T1548Z.NO/
1007 AM CDT MON MAY 26 2014
THE FLOOD WARNING CONTINUES FOR
THE PECOS RIVER NEAR LANGTRY.
* AT 09AM MONDAY THE STAGE WAS 10.9 FEET (3.3 METERS)
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* BANKFULL STAGE IS 7.0 FEET 2.1 METERS).
* FORECAST...THE RIVERS CRESTED AT 13.6 FEET (4.2 METERS) AROUND SUNRISE AND
WILL BEGIN TO FALL SLOWLY. IT WILL DROP BELOW THE FLOOD STAGE LATER THIS
AFTERNOON.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...MINOR LOWLAND FLOODING AND TURBULENCE
IN THE CHANNEL IS DANGEROUS FOR INEXPERIENCED SWIMMERS...TUBERS AND CANOEISTS
BELOW PANDALE TO AMISTAD RESERVOIR.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
LANGTRY 7 10 10.9 MON 09 AM 2.5 1.9 1.7 1.5 1.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
LANGTRY 2 3 3.3 MON 09 AM 0.8 0.6 0.5 0.5 0.4
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$885
WGUS84 KEWX 270213
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT MON MAY 26 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-270243-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-140527T0348Z/
/LTRT2.1.ER.140526T1024Z.140526T1115Z.140526T1509Z.NO/
913 PM CDT MON MAY 26 2014
THE FLOOD WARNING IS CANCELLED FOR THE PECOS RIVER NEAR LANGTRY.
* AT 8:15 PM MONDAY THE STAGE WAS 5.3 FEET (1.6 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* FELL BELOW FLOOD STAGE AT 10:09 AM MONDAY.
* FORECAST...THE RIVER LEVEL CRESTED AT 13.61 FEET (4.2 METERS) AT 615 AM MONDAY.
THE RIVER LEVEL WILL CONTINUE FALLING AND THIS WILL BE THE LAST FORECAST FOR
THIS EVENT.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
LANGTRY 7 10 5.3 MON 08 PM 3.0 2.5 2.2 1.7 1.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7PM (M)
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
LANGTRY 2 3 1.6 MON 08 PM 0.9 0.8 0.7 0.5 0.3
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 9:43 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 25, 9:43 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 943 AM CDT SUN MAY 25 2014 .UPDATE... INCREASED POPS ACROSS THE I-35 CORRIDOR FOR THE REST OF THIS MORNING AS AN OUTFLOW BOUNDARY/CONVERGENCE ZONE PUSHES THROUGH THE AREA. EXPECT HEAVY RAINS WITH SHOWERS AND THUNDERSTORMS AS DEEP MOISTURE IS IN PLACE. THE LATEST AND HIGHEST ONE TO THREE HOURS OBSERVED RAINFALL AMOUNTS RANGE FROM THREE 3/4 INCH TO 1.59 INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY AND EVENING AS ANOTHER ROUND OF CONVECTION MOVES ACROSS THE NORTHWEST PORTION OF SOUTH CENTRAL TEXAS (RIO GRANDE...EDWARDS PLATEAU AND WESTERN HILL COUNTRY AREA). SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH POSSIBLY LARGE HAIL AND THUNDERSTORM DAMAGING WINDS. UPDATED ZONES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 741 AM CDT SUN MAY 25 2014/ UPDATE... WE HAVE UPDATED THE FORECAST TO INCREASE RAIN CHANCES ACROSS THE HILL COUNTRY THROUGH THE REMAINDER OF THIS MORNING. DESPITE A GENERAL TREND OF WARMING CLOUD TOPS...THIS ACTIVITY CONTINUES. WE HAVE ALSO DECREASED HIGH TEMPERATURES A FEW DEGREES FOR THE HILL COUNTRY DUE TO RAINFALL AND EXPECTED CLOUD COVER TODAY. RAINFALL TOTALS FROM THE HILL COUNTRY HAVE BEEN HIGHEST ACROSS WESTERN GILLESPIE COUNTY WHERE 1.52" HAS FALLEN AT THE LCRA GAUGE 8 MILES NE OF HARPER. MINOR UPDATES WERE ALSO MADE TO THE WINDS AND DEW POINTS BASED ON THE LATEST OBSERVATIONAL TRENDS. ANOTHER ROUND OF THUNDERSTORMS IS DEVELOPING OVER WEST TEXAS THIS MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO THE RIO GRANDE PLAINS... SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 617 AM CDT SUN MAY 25 2014/ AVIATION... CLOUDS HAVE REACHED THE STANDARD CIGS AROUND 1500 THIS MORNING AND SHOULD HOVER IN THIS VICINITY THROUGH MIDMORNING. AN AREA OF SHOWERS AND THUNDERSTORMS IS APPROACHING FROM THE NW...AND WILL TSRA IMPACTING LOCAL AIRPORTS LATER THIS MORNING. RAIN MAY BE ACCOMPANIED BY BRIEF GUSTY NW WINDS AND ISOLATED HEAVY DOWNPOURS. SOUTHEAST WINDS INCREASE TO 15G20KITS THIS AFTERNOON AREA WIDE. ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING...BUT TIMING IS STILL QUESTIONABLE. OTHERWISE CLOUDS WILL LOWER BACK TO MVFR OVERNIGHT...GENERALLY AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 412 AM CDT SUN MAY 25 2014/ SHORT TERM (TODAY THROUGH MONDAY)... THE LATEST RADAR DATA CONTINUES TO SHOW CONVECTION ONGOING ACROSS PORTIONS OF WEST CENTRAL TEXAS AND THE SOUTHERN EDWARDS PLATEAU. SHORT RANGE MODELS ARE NOT MUCH HELP...BUT BASED ON ONGOING TRENDS... WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR EARLY THIS MORNING. FOR THIS AFTERNOON AND EVENING... ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP ACROSS WEST/WEST CENTRAL TEXAS...THEN PUSH EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. WE COULD ALSO SEE STORMS DEVELOP OVER THE SERRANIAS DEL BURRO MOUNTAINS...THEN MOVE EAST INTO THE RIO GRANDE PLAINS. CAN/T RULE OUT A FEW STRONG TO SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND WEST OF A FREDERICKSBURG TO CARRIZO SPRINGS LINE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS WITH ANY STORMS THAT BECOME SEVERE. WE/LL ALSO MENTION LOCALLY HEAVY RAINFALL FOR THE NORTHERN RIO GRANDE PLAINS...SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR THIS EVENING AND OVERNIGHT. THIS AREA COULD SEE SEVERAL ROUNDS OF THUNDERSTORMS...RESULTING IN LOCALLY HEAVY RAINS. ON MONDAY...THE UPPER LOW CURRENTLY CENTERED NEAR THE FOUR CORNERS REGION WILL TRANSLATE EAST INTO THE PANHANDLE. WITH THE FLOW ALOFT BECOMING MORE WESTERLY... THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT EAST INTO THE HILL COUNTRY AND ADJACENT I-35 CORRIDOR. AGAIN... CAN/T RULE OUT STRONG TO SEVERE THUNDERSTORMS FOR AREAS MAINLY WEST OF THE I-35 CORRIDOR ON MONDAY. IN ADDITION... WE/LL MENTION LOCALLY HEAVY RAINFALL FOR THE HILL COUNTRY AND ADJACENT I-35 CORRIDOR. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... THE UPPER LOW WILL SLOWLY MOVE SOUTHEAST ALONG THE RED RIVER INTO NORTH TEXAS BY EARLY WEDNESDAY. THIS WILL RESULT IN ADDITIONAL RAIN CHANCES ALONG WITH THE CONCERN FOR STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS ON TUESDAY. THE UPPER LOW CONTINUES TO SLIDE SOUTHEAST AND WEAKEN THROUGH THURSDAY. THIS WILL KEEP RAIN CHANCES FAVORED FOR AREAS GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR... WITH A DRYING TREND EXPECTED ELSEWHERE. WE COULD SEE THE REMNANTS OF THE UPPER LOW HANG AROUND THROUGH THE END OF THE WORK WEEK. THIS COULD RESULT IN ADDITIONAL RAIN CHANCES FOR AREAS MAINLY ALONG AND EAST OF I-35. WE/LL CONTINUE TO MENTION LOW POPS IN THE CURRENT FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 70 86 70 86 / 70 20 50 50 50 AUSTIN BERGSTROM INTL AIRPORT 86 68 86 68 85 / 60 20 40 40 50 NEW BRAUNFELS MUNI AIRPORT 87 68 87 68 88 / 60 20 40 40 40 BURNET MUNI AIRPORT 84 68 83 68 83 / 70 30 50 60 50 DEL RIO INTL AIRPORT 86 71 87 72 92 / 50 40 30 20 20 GEORGETOWN MUNI AIRPORT 85 70 84 70 84 / 70 20 50 50 60 HONDO MUNI AIRPORT 89 72 89 71 93 / 30 30 40 40 20 SAN MARCOS MUNI AIRPORT 86 68 86 68 85 / 60 20 40 40 40 LA GRANGE - FAYETTE REGIONAL 87 71 87 71 86 / 30 10 30 20 50 SAN ANTONIO INTL AIRPORT 88 71 87 71 90 / 60 30 40 40 30 STINSON MUNI AIRPORT 89 72 89 71 91 / 60 30 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 25, 5:05 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 25 2014 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...GENERALLY WEST OF A LINE FROM CARRIZO SPRINGS TO FREDERICKSBURG. THE PRIMARY THREATS WITH ANY SEVERE THUNDERSTORMS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON MONDAY FOR AREAS WEST OF INTERSTATE 35...AND ON TUESDAY FOR AREAS EAST OF US HIGHWAY 83. THE PRIMARY THREATS CONTINUE TO BE LARGE HAIL AND EXCESSIVE LOCALIZED RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY AND TUESDAY.
In the hours before
Special weather statement, May 25, 5:29 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT SUN MAY 25 2014
TXZ186-188-251130-
GILLESPIE-KERR-
529 AM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND NORTHWESTERN
GILLESPIE COUNTIES UNTIL 630 AM CDT...
AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JUNCTION...MOVING EAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARPER...
DOSS...
CHERRY SPRING...
HILLTOP...
INTERSTATE 10 WEST OF MOUNTAIN HOME...
U.S. HIGHWAY 290 WEST OF FREDERICKSBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3050 9899 3030 9895 3012 9962 3030 9965
3029 9931 3051 9930
TIME...MOT...LOC 1025Z 266DEG 30KT 3041 9955The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:46 PM CDT | Special Weather Statement | EWX | Terrell | 44 min |
| May 25, 5:29 AM CDT | Special Weather Statement | EWX | Kerr | 61 min |
| May 25, 11:21 AM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| May 25, 3:15 PM CDT | Flash Flood Watch | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 9 more | 16 hr |
| May 25, 3:41 PM CDT | Special Weather Statement | EWX | Val Verde | 64 min |
| May 25, 5:53 PM CDT | Special Weather Statement | EWX | Real | 37 min |
| May 25, 6:03 PM CDT | Tornado Warning | EWX | Kinney, Maverick, Val Verde | 57 min |
| May 25, 6:06 PM CDT | Special Weather Statement | EWX | Gillespie | 24 min |
| May 25, 6:20 PM CDT | Special Weather Statement | EWX | Real | 25 min |
| May 25, 6:31 PM CDT | Areal Flood Advisory | EWX | Burnet | 119 min |
| May 25, 6:51 PM CDT | Special Weather Statement | EWX | Real | 24 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 62 min |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.